MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAMP, RADIOLUCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. LOBSTER CLAMP, RADIOLUCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number LOBSTER CLAMP, RADIOLUCENT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via sems that an ar-18700-49, the plastic lobster claws snapped, and the ar-18700-25 screw from the holding sleeve rusted through.This was discovered during use in a procedure.No patient affect reported.There was no additional information provided.Requested additional information 12/15/2021.On 12/15/2021, it was reported by a sales representative via email the plastic lobster claw wasn¿t clamping and was falling apart during use.The screw retention sleeve fall into two pieces.The case was on (b)(6) with dr.(b)(6) finger fracture.The case was completed using just an external fixation.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed, the device returned was found to be broken in two, specifically component #1.The cause of the event is undetermined, however a likely cause is user-applied mechanical forces.

Brand Name
LOBSTER CLAMP, RADIOLUCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13154695
Report Number1220246-2022-04245
Device Sequence Number5299868
Product Code LXH
UDI-Device Identifier00888867317987
UDI-Public00888867317987
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAMP, RADIOLUCENT
Device Catalogue NumberAR-18700-49
Device Lot Number34801932
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown